Learn how to use Mayo Clinic Connect
Request an Appointment
Is there anyone going through neuropathy from chemo . If so how long until my mother will be able to walk again afterwards. It’s been 8 weeks every week gets worse
Hi @needshope78, welcome to Mayo Clinic Connect. I expanded the title of your message and moved it to the Cancer: Managing Symptoms group (https://connect.mayoclinic.org/group/cancer-managing-symptoms/)
I did this so you can meet other members who are managing cancer symptoms, including chemo-related neuropathy, like @djanthony @elizm @cancersucks @karendb @ginpene05 @ncgal @geronimo1 and @cindylb
I am sure you and your mom are concerned about the neuropathy getting worse with each treatment. Side effects can become worse as the chemicals build in the system. Your mom's cancer team will monitor her neuropathy closely and may adjust the chemo dosage to try and avoid the neuropathy becoming permanent.
Needshope, what type of chemotherapy is your mother getting for what type of cancer? Does she have any other health issues, like diabetes?
Hello Needshope. You didn't mention what type of chemo your mom is on. How often does she take it. I started chemo for breast cancer this past April. Once a week for supposedly 12 weeks. However, it was cut short to 9 weeks because my neuropathy was getting so bad. I was cancer free and got to ring the bell last December, exactly 12 months after diagnosis. However, the neuropathy persists from my knees to my toes and in my fingers. I don't think I have it as bad as your mom if she can't walk. I have turned my ankles a couple of times until I found the right pair of shoes. I do have an appointment with the radiologist coming up so will see if that helps. My oncologist did tell me that with neuropathy each person is different, from it healing to long lasting effects. Wish I could be more helpful.
needshope78, chemotherapy may have caused magnesium deficiency. Thiamine (B1) requires enzymes created with magnesium and a symptom of deficiency of B1 is neuropathy. Thiamine works best with the other B vitamins. Boron increases magnesium absorption as noted in "nothing boring about boron." To understand more about magnesium search on "krispin magnesium" and also "mgwater". Always consult with your doctor before using any supplement.
Jump to this post
She’s had magnesium IV it doesn’t seem to work.
If you care to share more about your mom's situation, could you share the location of her cancer and type of chemo she has been taking and for how long?
On Connect, we have a discussion on Chemotherapy and Neuropathy, here is the link, https://connect.mayoclinic.org/discussion/1st-time-at-mayo-for-neuropathy/. As you read this discussion you might find some more information to help your mom.
My mother has a uterine cancer stage 4 because they found cancer on her vertebra so 2 spots on vertebra 1 spot on pelvic
DR gave her hysterectomy then 6 rounds chemo carboplatin / taxol. radiation on bones 6 rounds .the 3rd round of chemo she was having a hard time with neuropathy.the last 3 chemo were awful. by the 6 chemo she now can't not walk without walker, rarely able to make it to bathroom cause her balance and feet are not working .her feet burn tingle and losing her motor skills are MY MOMS FEET TURN TO. WHAT TYPE OF SHOE TO GET. SHE HASNT WORN SHOES FOR A WHILE .MAYBE IF SHE HAS A CERTAIN SHOE IT MAY WORK FOR HER.
I WILL CHECK IT OUT. I DO KNOW SHE HAS BEEN GIVEN MAGNESIUM I V A FEW TIMES DID NOT WORK FOR HER
TAXOL AND CARBOPLATIN
THANK YOU FOR REPLIES . I JUST WANT TO HELP HER. IDONT WANT HER TO LOSE HOPE
I developed neuropathy in left foot after I took targeted chemo medication for renal cell cancer. I don't have any pain in that foot, only feeling of numbness, which bothers me. I was told my neuropathy would get worse and that there was nothing my doctor could do. So I came up with my own solution, which actually works for me. I cut an Aspercreme Lidocaine patch in half, and place it across my foot (near my toes). I don't feel the numbness all day.
@needshope78, Here are a few articles that provide information on chemo induced neuropathy that you may find helpful.
What are the best remedies for neuropathy from chemo?: https://www.medicalnewstoday.com/articles/323481
Breaking Away From Pain With the Help of ‘The Scrambler’: https://sharing.mayoclinic.org/2015/02/19/breaking-away-from-the-pain-with-the-help-of-the-scrambler/
I had my first chemo treatment yesterday (7/20/20). After I finished it, I noticed that the mild neuropathy in my left foot, which I have had for years, was more pronounced. I got on the internet and found out there'd.s a company (OrthoFeet) that makes special shoes for people that suffer from foot problems, including neuropathy. I ordered a pair of their shoes. I'll let you know if they make a difference. The reviews for the shoes were very goo
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In